MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*PIN PUNCH; ALIGNMENT DEVICE

DEPUY ORTHOPAEDICS INC US S-ROM*PIN PUNCH; ALIGNMENT DEVICE
Catalog Number 531500
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that instrument bent in washer.It did not happen in surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese, or its employees that the report constitutes an admission that the product, depuy synthese, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that instrument bent in washer.It did not happen in surgery.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the tip was bent.The reported allegation can be confirmed.The observed damage can be attributed to a combination of unintended usage of excessive forces applied on the device and prying back and forward the instrument during use.The overall complaint was confirmed as the observed condition of the s-rom*pin punch would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (ht0211) provided is not a valid finished goods.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
ALIGNMENT DEVICE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18602889
Report Number1818910-2024-01957
Device Sequence Number14133850
Product Code LRY
UDI-Device Identifier10603295171591
UDI-Public10603295171591
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number531500
Device Lot NumberHT0211
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer02/27/2024
03/11/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date02/27/2024
03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown